Alert archive / Kansas / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Dec 30, 2017, 2:26 AM CST for 26 counties in Kansas. It took effect at Dec 31, 2017, 12:00 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2017, 2:26 AM CST (08:26 UTC)
- In effect from
- Dec 31, 2017, 12:00 AM CST
- Expired
- Jan 1, 2018, 12:00 PM CST
- In force
- 36 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS43 KICT 300826 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 226 AM CST Sat Dec 30 2017 ...Dangerous Wind Chills for New Year's Eve & New Year's Day... KSZ032-033-047>053-301630- /O.UPG.KICT.WC.A.0001.171231T0600Z-180101T1800Z/ /O.NEW.KICT.WC.Y.0002.171231T0600Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, and Strong City 226 AM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MONDAY... * WHAT...Very cold wind chills expected. The wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of Central Kansas. * WHEN...From midnight tonight to noon Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ067>072-082-083-091>096-098>100-301630- /O.UPG.KICT.WC.A.0001.180101T0600Z-180101T1800Z/ /O.NEW.KICT.WC.Y.0002.180101T0000Z-180101T1800Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 226 AM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM SUNDAY TO NOON MONDAY... * WHAT...Very cold wind chills expected. The wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 6 PM Sunday to noon Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Ketcham
8 follow-up statements
112 WWUS43 KICT 302131 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 331 PM CST Sat Dec 30 2017 ...Dangerous Wind Chills for New Year's Eve & New Year's Day... KSZ032-033-047>053-310545- /O.CON.KICT.WC.Y.0002.171231T0600Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, and Strong City 331 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of central Kansas. * WHEN...From midnight tonight to noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ067>072-082-083-091>096-098>100-310545- /O.CON.KICT.WC.Y.0002.180101T0000Z-180101T1800Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 331 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of south central and southeast Kansas. * WHEN...From 6 PM Sunday to noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
174 WWUS43 KICT 310308 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 908 PM CST Sat Dec 30 2017 ...Dangerous Wind Chills for New Year's Eve & New Year's Day... KSZ032-033-047>053-311100- /O.CON.KICT.WC.Y.0002.171231T0600Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, and Strong City 908 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of Central Kansas. * WHEN...Until noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. Exposed skin will be at risk for frost bite in as little at 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ067>072-082-083-091>096-098>100-311100- /O.CON.KICT.WC.Y.0002.180101T0000Z-180101T1800Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 908 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 6 PM Sunday to noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. Exposed skin will be at risk for frost bite in as little at 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
280 WWUS43 KICT 310859 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 259 AM CST Sun Dec 31 2017 ...Dangerous Wind Chills for Today and New Year's Day... KSZ032-033-047>053-311700- /O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, and Strong City 259 AM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of Central Kansas. * WHEN...Until noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ067>072-082-083-091>096-098>100-311700- /O.CON.KICT.WC.Y.0002.180101T0000Z-180101T1800Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 259 AM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 6 PM this evening to noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Ketcham
014 WWUS43 KICT 310909 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 309 AM CST Sun Dec 31 2017 ...Dangerous Wind Chills for Today and New Year's Day... KSZ067>072-082-083-091>096-098>100-311715- /O.EXT.KICT.WC.Y.0002.171231T0909Z-180101T1800Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 309 AM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ032-033-047>053-311715- /O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, and Strong City 309 AM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of Central Kansas. * WHEN...Until noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Ketcham
182 WWUS43 KICT 312113 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 313 PM CST Sun Dec 31 2017 ...Dangerous Wind Chills through New Year's Day... KSZ032-033-047>053-067>072-082-083-091>096-098>100-010515- /O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 313 PM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 to 20 below zero. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Lawson
556 WWUS43 KICT 010339 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 939 PM CST Sun Dec 31 2017 ...Dangerous Wind Chills through New Year's Day... KSZ032-033-047>053-067>072-082-083-091>096-098>100-011145- /O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 939 PM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday, make sure to wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
953 WWUS43 KICT 010844 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 244 AM CST Mon Jan 1 2018 ...Dangerous Wind Chills this morning... KSZ032-033-047>053-067>072-082-083-091>096-098>100-011645- /O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 244 AM CST Mon Jan 1 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until noon CST today. * ADDITIONAL DETAILS...If outdoors today dress warmly and wear extra layers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Jakub
719 WWUS43 KICT 011742 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 1142 AM CST Mon Jan 1 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011845- /O.EXP.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1142 AM CST Mon Jan 1 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind chill values will continue to slowly improve while remaining in the zero to five below range at times this afternoon. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 29, 11:20 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 29, 11:20 PM CST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1120 PM CST Fri Dec 29 2017 .SHORT TERM...(This evening through Monday night) Issued at 255 PM CST Fri Dec 29 2017 A cold front was just north of GCK-RSL-MYZ line as of 21z. Loop of visible satellite imagery shows low clouds eroding from the west. Very cold airmass is making its way down through the Plains. This is the main forecast impact for the period. Once the front passes, the arctic air will gradually build into the region. This will build for the next day or two as a strong arctic high settles in over the region. The result will be some dangerous wind chills starting Saturday night/Sunday morning. The most severe wind chills will be Sunday night/Monday morning. Readings of 10 to 20 below will be common tomorrow morning but another 10 degrees colder (-20 to -30) Sunday night. Confidence is high for this to occur as the models have shown this for the last several days. The only uncertainty is the wind speed, as the models have been too low on speeds for the last few days. Have coordinated higher wind speed forecasts which result in wind chills being a bit colder. Precipitation is not expected. The final result is that we are issuing a wind chill watch for areas along and north of Highway 50 Saturday night/Sunday morning and for the entire area Sunday night/Monday morning. A wind chill advisory and/or warning could have been done but collaboration did not result in that (but could change). No matter what we call it, it is going to be really cold. .LONG TERM...(Tuesday through Friday) Issued at 255 PM CST Fri Dec 29 2017 The arctic high will exit the region and gradually allow warming to begin. Temperatures will still remain below normal through the period. No precipitation expected. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1107 PM CST Fri Dec 29 2017 Low MVFR and some IFR conditions are prevalent across the region tonight. The cold, arctic air is now moving into the region which is creating the low clouds and some intermittent fog across the region. The fog is expected to be rather transient and is expected to leave the region well before sunrise. The low MVFR and some IFR ceilings are another matter entirely. This low stratus deck is expected to persist through the night and into the most of the day tomorrow as a strong arctic inversion sets up over the region. This will affect all terminals Saturday. There is a good chance for some VFR conditions but this is not expected to last too long as another re-enforcing shot of arctic air will be coming in Saturday night which will bring the stratus clouds back into the region. && .CLIMATE... Issued at 256 PM CST Fri Dec 29 2017 Cold temperatures are back on the horizon to cap off 2017 and begin 2018. This dip in temperatures could be one for the record books. Potential cool highs on Sunday and a record low on Monday morning may be on the table. Below is a summary of the potential locations which may have a new record and their current respective forecast. Cool high on Sunday for Russell Record: 8 degrees in 1978 Forecast: 6 degrees Cool high on Sunday for Salina Record: 8 degrees in 1927 Forecast: 7 degrees Low on Monday for Wichita Record: -5 degrees in 1979 Forecast: -3 degrees New Years Eve in Wichita and Chanute could have their coolest high temperatures since 1973 given the current forecast. As mentioned in the previous discussion, New Years Day could be the coldest since 1979. Another side note is that December is expected to end with Wichita tied for the second driest December on record with only 0.03 of an inch of moisture. The last time that it was this dry for this month was in 1996. Russell is anticipated to tie their record for the driest December with only a trace for the month so far. This last occurred in 1976. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 13 19 5 12 / 0 0 0 0 Hutchinson 9 17 1 10 / 0 0 0 0 Newton 9 16 0 9 / 0 0 0 0 ElDorado 12 18 3 11 / 10 0 0 0 Winfield-KWLD 15 22 6 14 / 10 0 0 0 Russell 6 12 -1 6 / 0 10 10 0 Great Bend 7 15 0 9 / 0 0 10 0 Salina 8 13 -1 7 / 0 0 0 0 McPherson 8 15 0 8 / 0 0 0 0 Coffeyville 19 23 9 15 / 10 0 10 0 Chanute 15 19 5 12 / 10 0 0 0 Iola 14 18 4 11 / 10 0 0 0 Parsons-KPPF 17 21 7 14 / 10 0 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Chill Watch from Sunday evening through Monday morning for KSZ067>072-082-083-091>096-098>100. Wind Chill Watch from late Saturday night through Monday morning for KSZ032-033-047>053. && SHORT TERM...KRC LONG TERM...KRC AVIATION...ELM CLIMATE...VJP
Hazardous weather outlook, Dec 29, 3:37 PM CST, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 337 PM CST Fri Dec 29 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 337 PM CST Fri Dec 29 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Sub zero wind chills will affect central Kansas late tonight as a polar front moves southward across the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dangerous wind chills are expected this weekend. From Saturday morning to Tuesday morning, the wind chills will remain mostly below zero. The most dangerous wind chills will occur on Sunday and Monday mornings, with readings of 20 to 30 below zero across central Kansas, mainly north of Highway 50. Southern Kansas the wind chills are expected to range from 15 to 25 below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Wind Chill Advisories in Kansas, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.